Arterial hypertension during treatment with triptorelin in a child with Williams–Beuren syndrome
- 277 Downloads
Arterial hypertension (AHT) is a common finding in children with Williams–Beuren syndrome (WBS). Although cardiovascular and renal abnormalities can explain the AHT in some patients with WBS, its etiology is not fully understood and most cases are considered idiopathic.
The case is reported of a 10-year-old girl with WBS who developed severe AHT during treatment with triptorelin, a long-lasting gonadotropin-releasing hormone (GnRH) analog, administered because of early normal puberty. Comprehensive diagnostic studies ruled out other known causes of AHT associated with WBS. After discontinuation of triptorelin, the blood pressure remained within the normal range for her age and height with no antihypertensive treatment on long-term follow-up. To the best of the authors’ knowledge, this is the first report of AHT associated with triptorelin administration in a child with WBS.
Clinicians should be aware of the possibility, although rare, of AHT developing during triptorelin administration in childhood, specifically in patients at increased risk of AHT, such as those with WBS.
KeywordsWilliams–Beuren syndrome Arterial hypertension Triptorelin Precocious puberty Gonadotropin-releasing hormone (GnRH) analog
- 6.Magiakou MA, Manousaki D, Papadaki M, Hadjidakis D, Levidou G, Vakaki M, Papaefstathiou A, Lalioti N, Kanaka-Gantenbein C, Piaditis G, Chrousos GP, Dacou-Voutetakis C (2010) The efficacy and safety of gonadotropin-releasing hormone analog treatment in childhood and adolescence: a single center, long-term follow-up study. J Clin Endocrinol Metab 95:109–117PubMedCrossRefGoogle Scholar
- 9.Soergel M, Kirschstein M, Busch C, Danne T, Gellermann J, Holl R, Krull F, Reichert H, Reusz GS, Rascher W (1997) Oscillometric twenty-four-hour ambulatory blood pressure values in healthy children and adolescents: a multicenter trial including 1141 subjects. J Pediatr 130:178–184PubMedCrossRefGoogle Scholar